Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 25, 2008, 8:11 PM CDT for Miller County, Morgan County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 8:11 PM CDT (01:11 UTC)
- Expired
- Jul 25, 2008, 11:27 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 150 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3358 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 260114
FFWSGF
MOC131-141-260700-
/O.NEW.KSGF.FF.W.0151.080726T0111Z-080726T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 200 AM CDT.
* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. IN ADDITION...MORE THUNDERSTORMS WILL CONTINUE OVER
THE SAME AREA THROUGH 10 PM...AND CAUSE ANOTHER ONE TO TWO INCHES
OF RAINFALL. RAINFALL AMOUNTS SINCE 6 PM IN THE WARNED AREA HAVE
RANGED FROM ONE TO LOCALLY TWO INCHES NEAR VERSAILLES...ELDON AND
BARNETT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PLEASE BE AWARE THAT SALINE CREEK AND BRUSHY CREEK HAVE HAD THE
HEAVIEST RAINFALL SINCE 6 PM...WHICH MEANS SEVERAL OF THE LOW WATER
CROSSINGS IN THESE AREAS WILL LIKELY BE FLOOOED.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3855 9277 3844 9263 3843 9243 3842 9240
3834 9240 3833 9220 3808 9221 3839 9296
3858 9286
$$
JLT2 follow-up statements
000
WGUS73 KSGF 260123
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
820 PM CDT FRI JUL 25 2008
MOC131-141-260700-
/O.CON.KSGF.FF.W.0151.000000T0000Z-080726T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-MORGAN MO-
820 PM CDT FRI JUL 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR EAST
CENTRAL MORGAN AND NORTHERN MILLER COUNTIES...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. SINCE 6 PM...RAINFALL AMOUNTS OF 1.5 TO LOCALLY TWO INCHES HAD
FALLEN NEAR VERSAILLES...ELDON AND BARNETT. SOME OF THE LOCAL
CREEKS INCLUDED IN THE FLASH FLOOD WARNING ARE BRUSH AND JONES...OR
NORTH AND EAST OF ELDON. AN ADDITIONAL ONE INCH OF RAINFALL IS
LIKELY THROUGH 10 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3855 9277 3844 9263 3843 9243 3842 9240
3834 9240 3833 9220 3808 9221 3839 9296
3858 9286
$$
JLT000
WGUS73 KSGF 260427
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 PM CDT FRI JUL 25 2008
MOC131-141-260437-
/O.CAN.KSGF.FF.W.0151.000000T0000Z-080726T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-MORGAN MO-
1127 PM CDT FRI JUL 25 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL MORGAN
AND NORTHERN MILLER COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3855 9277 3844 9263 3843 9243 3842 9240
3834 9240 3833 9220 3808 9221 3839 9296
3858 9286
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 7:09 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 25, 7:09 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 PM CDT FRI JUL 25 2008 .UPDATE... STRONG TO SEVERE STORMS CONTINUE TO DEVELOP OVER EASTERN SECTIONS OF THE FORECAST AREA AROUND MORGAN/MILLER COUNTIES AND OVER WRIGHT/TEXAS COUNTIES. WE HAVE GOTTEN UP TO NICKEL SIZED HAIL SO FAR WITH NO SEVERE WIND REPORTS THUS FAR. HOWEVER...HAVE CONCERNS ABOUT WIND DAMAGE WITH THE MORGAN/MILLER STORM AS IT CONTINUES TO SHOW PERIODIC BOWING STRUCTURE. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE EASTERN HALF OF THE FORECAST AREA THROUGH 2 AM. MAY SEE ANOTHER WATCH LATER TONIGHT WITH SOUTH/EAST KANSAS STORMS...DEPENDING TO WHERE BEST FORCING WITH NOCTURNAL LOW LEVEL JET SETS UP. TERRY && .DISCUSSION... //157 PM CDT// A WEAK FRONT STRETCHED FROM CENTRAL KANSAS INTO NORTHERN MISSOURI FRIDAY AFTERNOON. MEANWHILE A SHORTWAVE TROUGH WAS TRACKING EAST OUT OF THE NORTHERN PLAINS WITH A VORTICITY LOBE STRETCHING SOUTH INTO THE MISSOURI VALLEY. CONVECTIVE DEVELOPMENT HAS BEEN SPARSE THROUGH EARLY AFTERNOON BUT EXPECT ACTIVITY TO INCREASE SUBSTANTIALLY BY LATE AFTERNOON AND EARLY EVENING. SURFACE BASED CAPES APPROACHING 3000 J/KG AND WEAK CONVERGENCE AHEAD OF THE FRONT WILL INITIATE DEVELOPMENT FROM EASTERN KANSAS INTO THE CENTRAL MISSOURI. ABNORMALLY STRONG DEEP LAYERED SHEAR WAS IN PLACE ACROSS NORTHERN AND CENTRAL MISSOURI UNDERNEATH THE SAGGING WESTERLIES. WITH 30-40 KTS 0-6 KM SHEAR SEVERE STORMS IN THE FORM OF ORGANIZED MULTI-CELL CLUSTERS AND PERHAPS A SUPERCELL OR TWO WILL BE POSSIBLE. THINKING STORMS WILL BE INITIALLY FOCUSED NORTH OF A LAMAR TO LEBANON LINE THROUGH EARLY EVENING BEFORE SHIFTING SOUTHEAST. A FEW PULSE TYPE THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 60 WHERE THE ATMOSPHERE IS ALREADY RELATIVELY UNCAPPED. WHILE STORM INTENSITY WILL DECREASE LATER THIS EVENING...EXPECT CONVECTIVE CLUSTERS TO CONTINUE OVERNIGHT AS FRONT AND LOW THETA-E GRADIENT SAGS SOUTH INTO THE OZARKS. WHILE THE LOW LEVEL JET IS PROGGED TO BE RATHER MODEST...ENOUGH 925-850 MB MASS CONVERGENCE WILL BE IN PLACE FOR SCATTERED CONVECTION OVERNIGHT. WILL HAVE TO MONITOR TRAINING STORMS AND THE POTENTIAL OF FLASH FLOODING GIVEN THE RICH MOISTURE IN PLACE. SOME UNCERTAINTY EXISTS WHERE THE WEAK FRONT WILL BE SATURDAY BUT IT APPEARS THAT IT WILL EXTEND NORTHWEST TO SOUTHEAST ACROSS THE OZARKS. SUFFICIENT INSTABILITY AND MOISTURE WILL BE IN PLACE FOR AT LEAST ISOLATED CONVECTION ESPECIALLY SOUTHWEST OF WHERE THE BOUNDARY SETS UP. MODELS ARE INDICATING A CONVECTIVE COMPLEX WILL TAKE SHAPE LATER SATURDAY AFTERNOON INTO SATURDAY NIGHT ACROSS THE MISSOURI RIVER VALLEY ON THE PERIPHERY OF THE AMPLIFYING UPPER LEVEL RIDGE. HOWEVER PLACEMENT OF THIS DEVELOPMENT DOES DIFFER WITH THE GFS MODEL THE FARTHEST SOUTH. A STRONGER LOW LEVEL JET WILL INTERACT WITH THE REMNANT BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE REGION. THIS CONVECTIVE COMPLEX WILL SLIDE SOUTHEAST ACROSS THE LOWER MISSOURI RIVER VALLEY AND AT LEAST PORTIONS OF THE OZARKS SATURDAY NIGHT. RAIN CHANCES SUNDAY WILL BE SOMEWHAT DEPENDENT UPON WHERE THE AFOREMENTIONED CONVECTION AND ASSOCIATED MESO-SCALE BOUNDARIES END UP. OTHERWISE THE UPPER RIDGE WILL BEGIN TO ASSERT ITSELF SUNDAY INTO EARLY NEXT WEEK WITH INCREASING 500 MB HEIGHTS. THIS WILL LIKELY BUMP TEMPERATURES UP WELL INTO THE 90S AT LEAST NEAR THE MISSOURI KANSAS BORDER. THIS WILL RESULT IN HEAT INDEX VALUES APPROACHING 105 IN THOSE SAME AREAS EARLY NEXT WEEK. IT APPEARS THE NEXT LEGITIMATE CHANCE FOR RAIN MAY DEVELOP BY THE MIDDLE PART OF NEXT WEEK. FOSTER && .AVIATION... FOR THE 00Z TAF CYCLE...WILL CONTINUE TO CARRY VICINITY THUNDER AT BOTH AIRPORTS THROUGH THE EVENING WITH STORMS ALREADY GOING TO OUR WEST...AND RESIDUAL OUTFLOW BOUNDARIES FROM EARLIER CONVECTION INTERACTING WITH EXTREMELY UNSTABLE YET WEAKLY SHEARED AIRMASS OVER THE AREA. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 25, 7:20 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 720 PM CDT FRI JUL 25 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 720 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING ACROSS THE OUTLOOK AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH DOWNBURST WINDS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. ANOTHER CLUSTER OF THUNDERSTORMS OVER SOUTHEAST KANSAS WILL CONTINUE TO MOVE SOUTHEAST INTO SOUTHWEST MISSOURI THROUGH THE OVERNIGHT HOURS. VERY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND...AND AGAIN DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER CENTRAL AND SOUTH CENTRAL MISSOURI...EAST OF A LINE FROM WARSAW TO MARSHFIELD TO GAINESVILLE THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jul 25, 6:22 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST VERSAILLES 38.43N 92.84W
07/25/2008 E50 MPH MORGAN MO PUBLIC
0622 PM HAIL VERSAILLES 38.43N 92.84W
07/25/2008 E0.25 INCH MORGAN MO PUBLIC
&&
HATCHLocal storm report, Jul 25, 6:52 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL VERSAILLES 38.43N 92.84W
07/25/2008 E0.88 INCH MORGAN MO PUBLIC
&&
HATCHLocal storm report, Jul 25, 7:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 2 S ELDON 38.32N 92.58W
07/25/2008 E60 MPH MILLER MO PUBLIC
&&
HATCHLocal storm report, Jul 25, 7:28 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 NW CABOOL 37.14N 92.13W
07/25/2008 TEXAS MO PUBLIC
SEVERAL LARGE TREES AND LIMBS DOWN IN TOWN. SOME
LOCALIZED POWER OUTAGES REPORTED.
&&
HATCHLocal storm report, Jul 25, 7:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG ELDON 38.35N 92.58W
07/25/2008 MILLER MO LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN.
&&
HATCHSpecial weather statement, Jul 25, 7:55 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 PM CDT FRI JUL 25 2008 MOZ097-106-260130- HOWELL MO-OREGON MO- 755 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN HOWELL AND SOUTHWESTERN OREGON COUNTIES UNTIL 830 PM CDT... AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WEST PLAINS...MOVING SOUTHEAST AT 18 MPH. PEOPLE IN SOUTHERN HOWELL AND SOUTHWESTERN OREGON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 56 min |
| Jul 26, 4:48 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| Jul 26, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 34 min |
| Jul 26, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 28 min |
| Jul 26, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Jul 26, 6:16 PM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 6 hr |
| Jul 26, 6:40 PM CDT | Flash Flood Warning | SGF | Vernon | 5 hr |
| Jul 26, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.